# SDR 99UAL900173

- Difficulty date: March 24, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N425UA
- Make and model: Airbus A320-232
- Aircraft serial: 508
- Engine: Iae V2527A5
- System (JASC): 7110 · Engine Cowling System
- Part: Cowl
- Part number: B71131102
- Condition: Damage
- Location: Nr 1 Engine
- Stage of operation: CL
- Nature of condition: D
- Precautionary procedure: A, E

## Discrepancy

NUMBER 1 ENGINE FAN COWLS OPENED IN FLIGHT.  RETURNED TO FIELD FOR A NORMAL LANDING.  FAN COWL LATCHES WERE NOT SECURED FROM MAINTENANCE ACTION PREVIOUS NIGHT.  LINE MAINTENANCE MANAGEMENT INSTITUTED A REQUIREMENT FOR A SECOND PAIR OF EYES TO VERIFY FAN COWL LATCHES ARE SECURED.  A LINE COA HAS BEEN PUBLISHED AND IN PROCESS TO MODIFY LATCHES TO MAKE THEM MORE VISIBLE IF NOT LATCHED. THE MANUFACTURER IS DEVELOPING A FAN COWL HOLD-OPEN-DEVICE THAT WILL PROVIDE ADDITIONAL VISUAL REFERENCE OF AN UNLATCHED CONDITION.
